MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the product for evaluation; however, the failure analysis investigation has not been completed.An advanced stapler log review shows the stapler instrument was installed on the system twice and fired 2 green reloads.On install 1, the first 4 clamp attempts were incomplete.The 5th clamp was successful, and the firing was completed with no pauses for compression.On install 2, the system failed to detect the reload color and the user manually selected the green reload manually.The first 10 clamp attempts were incomplete.The 11th clamp was successful but was followed by a firing failure.The instrument was then removed and not used again in the procedure.There were no stapler related errors in the system logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted lower anterior resection, the first fire with the sureform 45 stapler and green reload had no issue.The second green reload fired on the rectum, but the blade was exposed, and the reload could not be removed.It was unknown if there was any tissue tension during firing, but there was no tissue bunching.The staples were not in the typical b shape, but remained in u shape on the rectal transection surface.There were no clamping issues, or errors noted during the fire.However, there was a possibility that a previous staple line was stapled over.There was no bleeding, holes or gaps in the staple line, nor unplanned tissue removal due to this.The procedure was converted to laparoscopic, and the issue was resolved with a third-party instrument.However, no additional incisions were made, nor were existing ones enlarged.There was no patient harm or injury.
 
Additional Manufacturer Narrative
Updated sections: h3, annex codes: c, d.Device evaluation: intuitive surgical, inc.Received the second sureform 45 green reload for failure analysis (fa) and was able to confirm and replicate the customer-reported issue that the blade was exposed on the second fire and the cartridge could not be removed.The reload was found to have the knife exposed within the knife track.A log review confirmed the reload was involved in a firing failure.The knife was exposed towards the distal end, which aligns the firing completion percentage displayed in the procedure logs.Additionally, the reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was no cartridge damage observed.Isi received the first sureform 45 green reload for fa but was unable to confirm or replicate the customer-reported event.The reload was returned fully fired and used.There was no damage to the blade or cartridge.There were no device related failures.Isi received the sureform 45 stapler instrument for fa and was able to confirm but not replicate the customer-reported event.The instrument was found to have repeated clamping failures within a single install based on log review.The instrument was functionally tested on an in-house system and achieved adequate compression on a test foam with a 45 blue reload installed.Additionally, the instrument was found to have 1 firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using an in-house 45 blue reload.The instrument fired successfully, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22176356
Report Number2955842-2025-24312
Device Sequence Number9200030
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(17)270930(10)U80240907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberU80240907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown